Ohio, 2016

Flash Flooding and Flood in Ohio, July 22, 2016

July 22, 2016 · NWS ILN · 6 events in 3 counties and zones

A weak upper level disturbance combined with a moist and unstable air mass produced scattered thunderstorms through the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A weak upper level disturbance combined with a moist and unstable air mass produced scattered thunderstorms through the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 8:31 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 22, 8:31 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
931 AM EDT FRI JUL 22 2016

.SYNOPSIS...
An upper level ridge positioned over the nations mid section will
continue to dominate the weather over the weekend before finally
breaking down at the beginning of next week. this ridge will offer
hot and humid weather conditions. The combination of heat and
humidity will create heat index values above 100 degrees. This
will result in period of storms to form through the weekend due to
the high levels of moisture. The chance for precipitation increases
early next week with the expected passage of a cold front.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms have developed along a subtle boundary across
parts of central and west-central Ohio early this morning. Expect
that convection will increase as boundary shifts southeast through
the morning and afternoon hours, especially as environment becomes
increasingly unstable. To account for this, have raised PoPs
across the area, with peak coverage expected during the afternoon.

There is some concern that with thick cirrus expanding eastward
into area, combined with developing shower and thunderstorm
activity, that high temps are too high for today. Nevertheless,
with uncertainty in precip coverage and evolution, confidence
didn't warrant making sweeping changes at this time. Therefore,
have not made any changes to existing heat headlines.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Possible ongoing MCS to start the evening expected to drop south-
southeast across ILN/s FA and weaken this evening. Remainder of
the night should be mainly dry but can not rule out stray pcpn.
Warm and humid conditions to continue with lows in the lower and
middle 70s.

Difficult to pin point timing and placement of convection Saturday
and sunday. Have a mention of 40 percent both aftns with the best
threat across the north closer to warm front. Heat continues with
highs in the lower 90s on both Saturday and Sunday. Given high
dewpoints...heat indices above 100 likely Saturday afternoon and
possibly again Sunday. For now...have continue heat headlines for
Saturday but these headlines may have to be extended into Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
On Monday an upper level low will swing east across the Hudson
Bay bringing a weak front across the area. Surface convergence is
weak along the front and timing between the GFS and ECMWF is
slightly out of phase. The ECMWF is slightly faster than the GFS
with the GFS bringing the front through Tuesday morning. The ECMWF
bring the front through Monday evening. Have leaned towards the
ECMWF here.

Behind the front much drier air will filter in with PWATs less than
1.00". This will help to bring a temporary end in the precip until
Thursday. At the end of extended Thursday another shortwave will
approach the area bringing the chance of rain back to the area.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Expect VFR to continue except at LUK where BR may reduce
visibility early Saturday. Otherwise, sky cover consists mainly
of cirrus to start. Models are not handling current convection
very well so forecast is more difficult than average.
Thunderstorms to the west and northeast may not directly affect
TAF sites. Additional convection may develop by afternoon peak
heating so have included VCTS at all sites. Timing is hard to
predict due to model uncertainty. Expect mainly clear skies after
sunset as thunderstorms diminish with loss of daytime heating. Winds
will generally be out of the west to southwest, with speeds 12
knots or less.

OUTLOOK...Thunderstorms possible Saturday through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Saturday for OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     Excessive Heat Warning until 8 PM EDT Saturday for OHZ061-077.
KY...Heat Advisory until 8 PM EDT Saturday for KYZ089>100.
IN...Heat Advisory until 8 PM EDT Saturday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...AR
NEAR TERM...KC
SHORT TERM...AR
LONG TERM...Haines
AVIATION...Coniglio
Hazardous weather outlook, Jul 22, 10:47 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT FRI JUL 22 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060-062>065-070>074-078>082-088-231600-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
1147 AM EDT FRI JUL 22 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

ADDITIONALLY, SCATTERED THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL THIS MORNING THROUGH THE AFTERNOON.
THE ATMOSPHERE IS VERY MOIST AND ANY STORM THAT DEVELOPS MAY PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES MAY REACH 100 TO 104 AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ061-077-231600-
MONTGOMERY-HAMILTON-
1147 AM EDT FRI JUL 22 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO AND WEST
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ADDITIONALLY, SCATTERED THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL THIS MORNING THROUGH THE AFTERNOON.
THE ATMOSPHERE IS VERY MOIST AND ANY STORM THAT DEVELOPS MAY PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HEAT INDEX VALUES MAY REACH 100 TO 104 AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 9:34 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 AM EDT FRI JUL 22 2016

OHZ061-221500-
MONTGOMERY OH-
1034 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY COUNTY
UNTIL 1100 AM EDT...

AT 1034 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
ENGLEWOOD...MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
DAYTON...KETTERING...HUBER HEIGHTS...TROTWOOD...VANDALIA...
ENGLEWOOD...MORAINE...OAKWOOD...NORTHRIDGE...WEST CARROLLTON CITY...
RIVERSIDE...CLAYTON...UNION...SHILOH...DREXEL...
NORTHVIEW AND FORT MCKINLEY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 25 AND 40.
 I-75 IN OHIO BETWEEN MILE MARKERS 47 AND 63.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3992 8434 3987 8406 3967 8423 3982 8439
TIME...MOT...LOC 1434Z 305DEG 13KT 3984 8433

BINAU
Special weather statement, Jul 22, 9:57 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 AM EDT FRI JUL 22 2016

OHZ054-063-064-221530-
FAYETTE OH-PICKAWAY OH-MADISON OH-
1057 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...
NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON COUNTIES UNTIL 1130 AM
EDT...

AT 1057 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
STERLING...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MADISON LAKE...DERBY...MADISON MILLS...BIG PLAIN AND
CHENOWETH.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 79 AND 91.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3974 8306 3962 8331 3977 8346 3991 8335
      3985 8325 3981 8324 3981 8318
TIME...MOT...LOC 1457Z 326DEG 18KT 3977 8332

BINAU
Special weather statement, Jul 22, 10:20 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT FRI JUL 22 2016

OHZ063-064-221545-
FAYETTE OH-PICKAWAY OH-
1120 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAYETTE AND
PICKAWAY COUNTIES UNTIL 1145 AM EDT...

AT 1119 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
STERLING...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...ASHVILLE...SOUTH BLOOMFIELD...WILLIAMSPORT...
NEW HOLLAND...LOGAN ELM VILLAGE...COMMERCIAL POINT...FOX...
DARBYVILLE...AW MARION STATE PARK...STATE ROUTE 138 AT US ROUTE 22...
PANCOASTBURG...DEER CREEK LAKE...
EAST RINGGOLD AND STATE ROUTE 207 AT US ROUTE 22.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3968 8284 3952 8296 3951 8318 3952 8326
      3952 8327 3966 8330 3978 8313 3971 8283
TIME...MOT...LOC 1519Z 296DEG 25KT 3971 8314

BINAU
Special weather statement, Jul 22, 10:39 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1139 AM EDT FRI JUL 22 2016

OHZ054-062-063-072-221615-
GREENE OH-CLINTON OH-FAYETTE OH-MADISON OH-
1139 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...NORTH
CENTRAL CLINTON...NORTHWESTERN FAYETTE AND SOUTHWESTERN MADISON
COUNTIES UNTIL 1215 PM EDT...

AT 1139 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESTOWN...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...JEFFERSONVILLE...NEW JASPER...SOUTH SOLON...MIDWAY...
BOWERSVILLE...MILLEDGEVILLE...OCTA...GLADSTONE...BELL CENTER...
BOOKWALTER...INTERSTATE 71 AT US ROUTE 35...BLOOMINGTON...
SHADY GROVE AND ROSEMOOR.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 57 AND 72.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3950 8367 3963 8388 3978 8369 3977 8359
      3973 8344
TIME...MOT...LOC 1539Z 290DEG 19KT 3968 8373

BINAU
Special weather statement, Jul 22, 10:41 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT FRI JUL 22 2016

OHZ071-072-221615-
CLINTON OH-WARREN OH-
1141 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLINTON AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1215 PM EDT...

AT 1141 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORROW...
MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BUTLERVILLE...STATE ROUTE 350 AT US ROUTE 22...CUBA...
COWAN LAKE STATE PARK...STATE ROUTE 123 AT STATE ROUTE 132...OGDEN...
MIDDLEBORO AND FORT ANCIENT.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 40 AND 44.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3938 8413 3949 8397 3938 8382 3927 8407
TIME...MOT...LOC 1541Z 333DEG 12KT 3940 8404

BINAU
Special weather statement, Jul 22, 10:59 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 AM EDT FRI JUL 22 2016

OHZ072-221630-
CLINTON OH-
1159 AM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY UNTIL
1230 PM EDT...

AT 1159 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
WILMINGTON...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEW VIENNA...NEW ANTIOCH...REESVILLE...BURTONVILLE...
LEES CREEK AND MELVIN.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3945 8394 3949 8388 3948 8362 3933 8367
      3933 8368
TIME...MOT...LOC 1559Z 282DEG 19KT 3943 8384

BINAU

The radar

The Cincinnati radar (KILN), 48 km away, was scanning. The volume nearest the first event began at 16:00 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Flood, Clark

When
July 22, 11:00 AM EST to 12:00 PM EST
Where
Clark County, 0.87 mi NW of South Charleston to 0.72 mi N of South Charleston
Cause
Heavy Rain
Reported by
County Official
Coordinates
39.830, -83.640

Standing water, about 3 to 4 inches deep, was reported on several roads in South Charleston.

Thunderstorm Wind, Brown

When
July 22, 11:42 AM EST to 11:44 AM EST
Where
Brown County, 2.62 mi NE of Fayetteville Jj Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.250, -83.920

Four large poles were snapped and 4 to 5 large trees were damaged.

Thunderstorm Wind, Highland

When
July 22, 1:33 PM EST to 1:35 PM EST
Where
Highland County, 1.48 mi ESE of Danville
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.121, -83.725

A large maple tree was downed on West New Market Road near the intersection of Danville and Sorg Roads.

Flash Flood, Highland

When
July 22, 2:30 PM EST to 3:30 PM EST
Where
Highland County, 1.04 mi SSW of New Market to 0.89 mi SSE of New Market
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.115, -83.674

State Route 136 between US Route 62 and Sugartree Ridge was closed due to high water.

Flash Flood, Brown

When
July 22, 2:45 PM EST to 3:45 PM EST
Where
Brown County, 0.8 mi NE of Ash Ridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.908, -83.759

Four feet of water was reported flowing over a roadway near Ash Ridge.

Flash Flood, Brown

When
July 22, 3:00 PM EST to 4:00 PM EST
Where
Brown County, 1.12 mi WSW of Redoak to 1.14 mi WSW of Redoak
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.796, -83.800

Over 1 foot of rushing water was reported over Bealer Road near US Route 62.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642578, 642579, 642585, 642589, 642591, 642594.